An approximation for the noncentral chi-squared distribution

D. A.S. Fraser, J. Wu, A. C.M. Wong

Research output: Contribution to journalArticlepeer-review

7 Scopus citations


A simple and accurate method is discussed for approximating the noncentral chi-squared distribution; it is based on recent developments in third order asymptotic methods. The method is easy to apply and uses only a standard normal distribution function evaluation.

Original languageEnglish
Pages (from-to)275-287
Number of pages13
JournalCommunications in Statistics Part B: Simulation and Computation
Issue number2
StatePublished - 1998


  • Accurate approximation
  • Asymptotic inference
  • Chi-squared distribution
  • Significance function

ASJC Scopus subject areas

  • Statistics and Probability
  • Modeling and Simulation


Dive into the research topics of 'An approximation for the noncentral chi-squared distribution'. Together they form a unique fingerprint.

Cite this